Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Miami, FL

June 24, 2012Broward County, Florida

NWS Miami, FL issued this special weather statement at Jun 24, 2012, 7:13 AM EDT for Broward County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2012, 7:13 AM EDT (11:13 UTC)
Expired
Jun 24, 2012, 7:45 AM EDT
In force
32 min
Issued by
NWS Miami, FL

County Broward County, FL

The radar

The Miami radar (KAMX), 79 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 11.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2012-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 233 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2012-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
233 J/kg
Mixed-layer CIN
-268 J/kg
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

855 
WWUS82 KMFL 241113
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
713 AM EDT SUN JUN 24 2012

FLZ067-068-072-168-172-241145-
COASTAL BROWARD COUNTY FL COASTAL PALM BEACH COUNTY FL INLAND PALM
BEACH COUNTY FL METRO BROWARD COUNTY FL METRO PALM BEACH COUNTY FL 
713 AM EDT SUN JUN 24 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN BROWARD COUNTY 
  SOUTHEASTERN PALM BEACH COUNTY 

* UNTIL 745 AM EDT

* AT 711 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR LAUDERDALE BY THE SEA...AND MOVING NORTH
  AT 20 MPH.

* THE STORM WILL AFFECT...
  LAUDERDALE BY THE SEA...
  NORTH LAUDERDALE...
  POMPANO BEACH...
  MARGATE...
  LIGHTHOUSE POINT...
  PARKLAND...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 
45 TO 50 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN 
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS 
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED 
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM 
PASSES.

ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR 
FUNNEL CLOUDS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2640 8006 2637 8006 2617 8009 2615 8010
      2613 8009 2609 8010 2609 8022 2644 8029
      2646 8005
TIME...MOT...LOC 1112Z 185DEG 16KT 2619 8012

$$
GARCIA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 24, 3:43 AM EDT, 3 hours 30 minutes earlier.

Area forecast discussion, Jun 24, 3:43 AM EDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
343 AM EDT SUN JUN 24 2012

.DISCUSSION...MODEL DIFFERENCES CONTINUE TO MAKE A HIGHLY
UNCERTAIN FORECAST. IT HAS BEEN A LONG TIME THAT THIS FORECASTER
CAN REMEMBER THAT THERE BEING SUCH LARGE DIFFERENCES ENTERING THE
SHORT TERM BETWEEN THE GFS AND ECMWF. BOTH MODELS ARE INSISTING ON
COMPLETELY DIFFERENT SOLUTIONS TO THE EVOLUTION OF T.S. DEBBY WITH
THE ECMWF DRIFTING THE SYSTEM TO THE NORTH AND THEN TURNING TO THE
WEST LATE TODAY OR EARLY MONDAY. THE GFS ON THE OTHER HAND TAKES
DEBBY TO THE NORTH AND STALLS IT OVER THE NORTHEAST GULF AND THEN
MOVES IT ACROSS N FL ON TUESDAY. THE GFS SOLUTION STILL SEEMS MORE
UNBELIEVABLE DUE TO THE FACT THAT BOTH MODELS AGREE THAT A RIDGE
WILL BUILD TO THE NORTH OF DEBBY AS A LARGE MID LEVEL TROUGH
BUILDS OVER THE EASTERN PACIFIC AND THIS WOULD STEER DEBBY TO THE
WEST. AT ANY RATE, HAVE CONTINUED THE FCST TREND AND GOING WITH
THE ECMWF SOLUTION AND THE IMPACTS OF THIS SCENARIO WILL KEEP THE
THREAT FOR LOCALIZED HEAVY RAINFALL THROUGH TODAY AND THEN BEGIN
TO HAVE A LESSER CHANCE FOR CONVECTION FOR THE REMAINDER OF THE
WEEK. ALSO HAVE A THREAT FOR AN ISOLATED STRONG TSRA AS OUTER
BANDS OF DEBBY MOVE ONSHORE OF THE SW CST THROUGH THIS AFTERNOON.

RAINFALL TOTALS THROUGH EARLY MONDAY WILL LIKELY BE THE HEAVIEST
ALONG THE COASTAL COLLIER COUNTY REGION WITH ONE TO THREE INCHES
POSSIBLE AND EVEN A LOCALIZED HEAVIER AMOUNT UP TO FIVE INCHES
CANNOT BE RULED OUT. THERE IS A TEMPORARY LULL CURRENTLY WITH JUST
A BAND OF LIGHT RAIN MOVING ONSHORE NEAR NAPLES AND THIS EXTENDS
SOUTHWEST INTO THE GULF WATERS. HOWEVER, IR AND WATER VAPOR
SATELLITE IMAGES INDICATE HEAVIER CONVECTION TO THE WEST OF KEY
AND THIS WILL LIKELY IMPACT THE SOUTHERN PENINSULA LATER THIS MORNING.

&&

.MARINE...A SOUTHEAST WIND HAS INCREASED OVER THE OFFSHORE GULF
WATERS AND THESE WINDS WILL BE IN THE RANGE OF 20-25 KT THROUGH
MONDAY AND 15-20 KT OVER THE REMAINDER OF THE GULF WATERS AND
10-15 KT OVER THE ATLANTIC WATERS AND LAKE OKEECHOBEE. ADVISORY
LEVEL SEAS WILL PERSIST OVER THE OFFSHORE GULF WATERS THROUGH
MONDAY WITH EXERCISE CAUTION STATEMENTS ELSEWHERE. CONDITIONS WILL
BEGIN TO IMPROVE LATE TUESDAY INTO WEDNESDAY.

&&

.FIRE WEATHER...NO PROBLEMS WITH AMPLE TROPICAL MOISTURE IN PLACE.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  84  76  86  77 / 80 60 50 40
FORT LAUDERDALE  86  77  88  78 / 80 60 50 40
MIAMI            85  77  87  79 / 80 60 50 40
NAPLES           84  75  87  77 / 80 60 50 40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT MONDAY FOR GULF WATERS FROM
     CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM.

&&

DISCUSSION/MARINE/FIRE...30/KOB
AVIATION/RADAR...85/AG
Hazardous weather outlook, Jun 24, 6:07 AM EDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
607 AM EDT SUN JUN 24 2012

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
250200-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
607 AM EDT SUN JUN 24 2012

...LOCALLY HEAVY RAINFALL POSSIBLE...
...ADVISORY LEVEL SEAS OFFSHORE GULF WATERS...
...ISOLATED TORNADOES POSSIBLE ACROSS SOUTH FLORIDA...
...MODERATE RIP CURRENTS GULF COAST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

TORNADOES: ISOLATED TORNADOES WILL REMAIN POSSIBLE TODAY.

WATERSPOUTS: ISOLATED WATERSPOUTS ARE POSSIBLE OVER THE LOCAL
WATERS.

FLOODING: STREET FLOODING OR FLOODING OF LOW LYING AREAS,
ESPECIALLY WITHIN URBAN LOCALES WILL REMAIN A POSSIBILITY WHERE
ANY HEAVY RAINFALL BECOMES CONCENTRATED.

THUNDERSTORMS: ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE. THE
PRIMARY IMPACTS WILL BE OCCASIONAL LIGHTNING STRIKES, LOCALLY
HEAVY RAINFALL, AND GUSTY WINDS UP TO 45 MPH.

WAVES: ADVISORY LEVEL SEAS WILL BE EXPECTED OVER THE OFFSHORE
GULF WATERS, WEST OF NAPLES.

RIP CURRENTS: A MODERATE RISK OF RIP CURRENTS AT THE GULF COAST
BEACHES TODAY IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLENTY OF MOISTURE WILL KEEP THE RAINFALL CHANCES UP THROUGH THE
FIRST HALF OF THE WEEK AS TROPICAL STORM DEBBY BEGINS TO TRACK
WEST ALONG THE NORTHERN GULF COAST STATES AWAY FROM OUR LOCAL
AREA. A RETURN TO NEAR NORMAL CONDITIONS WILL BE POSSIBLE BY THE
END OF THE WEEK.

RIP CURRENT RISK WILL REMAIN ELEVATED INTO THE FIRST HALF OF THE
WEEK ALONG THE GULF COAST DUE TO MODERATE SOUTHERLY WINDS AND A
NORTHWEST SWELL.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, ALTHOUGH
SPOTTERS ARE ENCOURAGED TO REPORT FLOODING OR HIGH WINDS TO THE
NATIONAL WEATHER SERVICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI
WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jun 24, 7:13 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
713 AM EDT SUN JUN 24 2012

FLZ067-068-072-168-172-241145-
COASTAL BROWARD COUNTY FL COASTAL PALM BEACH COUNTY FL INLAND PALM
BEACH COUNTY FL METRO BROWARD COUNTY FL METRO PALM BEACH COUNTY FL
713 AM EDT SUN JUN 24 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN BROWARD COUNTY
  SOUTHEASTERN PALM BEACH COUNTY

* UNTIL 745 AM EDT

* AT 711 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR LAUDERDALE BY THE SEA...AND MOVING NORTH
  AT 20 MPH.

* THE STORM WILL AFFECT...
  LAUDERDALE BY THE SEA...
  NORTH LAUDERDALE...
  POMPANO BEACH...
  MARGATE...
  LIGHTHOUSE POINT...
  PARKLAND...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF
45 TO 50 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
FUNNEL CLOUDS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2640 8006 2637 8006 2617 8009 2615 8010
      2613 8009 2609 8010 2609 8022 2644 8029
      2646 8005
TIME...MOT...LOC 1112Z 185DEG 16KT 2619 8012

GARCIA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 8:03 PM EDTSpecial Weather StatementMFLPalm Beach27 min
Jun 23, 8:47 PM EDTSpecial Marine WarningMFL58 min
Jun 23, 8:48 PM EDTSpecial Weather StatementMFLPalm Beach27 min
Jun 23, 9:43 PM EDTSpecial Marine WarningMFL47 min
Jun 24, 2:18 AM EDTSpecial Marine WarningMFL57 min
Jun 24, 3:13 AM EDTSpecial Marine WarningMFL62 min
Jun 24, 5:45 AM EDTSpecial Marine WarningMFL60 min
Jun 24, 6:44 AM EDTSpecial Marine WarningMFL61 min
Jun 24, 7:40 AM EDTSpecial Marine WarningMFL65 min
Jun 24, 7:45 AM EDTSpecial Weather StatementMFLBroward30 min
Jun 24, 8:14 AM EDTSpecial Weather StatementMFLBroward31 min
Jun 24, 8:41 AM EDTSpecial Marine WarningMFL64 min
Jun 24, 8:57 AM EDTSpecial Weather StatementMFLCollier48 min
Jun 24, 9:10 AM EDTSpecial Marine WarningMFL35 min
Jun 24, 9:48 AM EDTSpecial Marine WarningMFL57 min
Jun 24, 10:25 AM EDTSpecial Weather StatementMFLBroward35 min
Jun 24, 10:44 AM EDTSpecial Marine WarningMFL61 min
Jun 24, 10:48 AM EDTSpecial Weather StatementMFLGlades27 min
Jun 24, 10:53 AM EDTSpecial Weather StatementMFLPalm Beach52 min
Jun 24, 10:59 AM EDTSpecial Weather StatementMFLCollier46 min
Jun 24, 11:02 AM EDTTornado WarningMFLPalm Beach28 min
Jun 24, 11:12 AM EDTSpecial Marine WarningMFL33 min
Jun 24, 11:27 AM EDTTornado WarningMFLPalm Beach33 min
Jun 24, 11:28 AM EDTSpecial Weather StatementMFLGlades32 min
Jun 24, 11:31 AM EDTTornado WarningMFLCollier29 min
Jun 24, 11:40 AM EDTTornado WarningMFLGlades35 min
Jun 24, 11:49 AM EDTSevere Thunderstorm WarningMFLPalm Beach26 min
Jun 24, 11:56 AM EDTTornado WarningMFLCollier34 min
Jun 24, 12:01 PM EDTTornado WarningMFLCollier, Hendry29 min
Jun 24, 12:07 PM EDTTornado WarningMFLGlades23 min
Jun 24, 12:18 PM EDTTornado WarningMFLCollier33 min
Jun 24, 12:20 PM EDTSpecial Marine WarningMFL115 min
Jun 24, 12:20 PM EDTTornado WarningMFLPalm Beach25 min
Jun 24, 12:22 PM EDTTornado WarningMFLCollier, Glades, Hendry53 min
Jun 24, 12:26 PM EDTTornado WarningMFLCollier, Hendry34 min
Jun 24, 12:43 PM EDTTornado WarningMFLCollier, Hendry32 min
Jun 24, 12:44 PM EDTSpecial Weather StatementMFLPalm Beach31 min
Jun 24, 12:57 PM EDTTornado WarningMFLPalm Beach33 min
Jun 24, 12:58 PM EDTTornado WarningMFLGlades, Hendry32 min
Jun 24, 1:01 PM EDTSpecial Weather StatementMFLPalm Beach29 min
Jun 24, 1:05 PM EDTSpecial Weather StatementMFLGlades40 min
Jun 24, 1:10 PM EDTTornado WarningMFLPalm Beach35 min
Jun 24, 1:14 PM EDTAreal Flood AdvisoryMFLPalm Beach4 hr
Jun 24, 1:23 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade23 min
Jun 24, 1:27 PM EDTTornado WarningMFLGlades33 min
Jun 24, 1:28 PM EDTSpecial Marine WarningMFL32 min
Jun 24, 1:50 PM EDTTornado WarningMFLGlades25 min
Jun 24, 1:54 PM EDTSpecial Marine WarningMFL66 min
Jun 24, 1:56 PM EDTSpecial Weather StatementMFLPalm Beach34 min
Jun 24, 2:13 PM EDTTornado WarningMFLGlades, Hendry32 min
Jun 24, 2:18 PM EDTSpecial Weather StatementMFLBroward27 min
Jun 24, 2:32 PM EDTSpecial Weather StatementMFLMartin28 min
Jun 24, 2:43 PM EDTTornado WarningMFLGlades, Hendry47 min
Jun 24, 2:54 PM EDTSpecial Marine WarningMFL2 hr
Jun 24, 2:55 PM EDTSpecial Marine WarningMFL65 min
Jun 24, 3:12 PM EDTSpecial Weather StatementMFLPalm Beach48 min
Jun 24, 3:28 PM EDTTornado WarningMFLGlades, Hendry62 min
Jun 24, 5:01 PM EDTSpecial Marine WarningMFL89 min
Jun 24, 5:47 PM EDTSpecial Weather StatementMFLPalm Beach28 min
Jun 24, 6:09 PM EDTSpecial Weather StatementMFLPalm Beach36 min
Jun 24, 6:26 PM EDTSpecial Marine WarningMFL64 min
Jun 24, 6:27 PM EDTSpecial Marine WarningMFL93 min
Jun 24, 6:34 PM EDTTornado WarningMFLPalm Beach26 min
Jun 24, 7:39 PM EDTSpecial Marine WarningMFL66 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.